MAUDE Adverse Event Report: SYNTHES GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LRG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LRG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.221.011
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part #: 03.221.011, lot #: l551682, supplier: (b)(4), release to warehouse date: november 21, 2017.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the cerclage passer, dividable forceps, lrg (part #: 03.221.011, lot #: ll551682) was received at jrz pal.Visual inspection of the complaint device showed that one of the opened tips which allow the cable to pass through was deformed.The tip hole was bent causing that the circle to pass through was not properly formed, this can cause the impedance for the cable.No other issues were found.Functional test: a functional assessment was not performed with the complaint device since the cable was not returned and also due to the damage of the device.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: no dimensional inspection was performed due to the nature of the defect.Document/specification review: current and manufactured revisions.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed for the cerclage passer, dividable forceps, lrg (part #: 03.221.011, lot #: ll551682) as one of the opened tips which allow the cable to pass through was deformed.This condition causes impedance for the cable to pass through.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2021, during a procedure the instrument did not allow the cerclage cable to pass through properly.There was no surgical delay.There were no fragments generated.There was no patient consequence.This report involves one (1) cerclage passer, dividable forceps, large.This is report 1 of 1 for (b)(4).

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, LRG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SYNTHES UMKIRCH (DE)
im kirchenhürstle 4-6
umkirch bei freiburg 79224
GM   79224
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13367581
Report Number8030965-2022-00572
Device Sequence Number3991750
Product Code LXH
UDI-Device Identifier10886982076731
UDI-Public(01)10886982076731
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.221.011
Device Catalogue Number03.221.011
Device Lot NumberL551682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE: CERCLAGE CABLE
Patient SexUnknown